?

Log in

Previous Entry | Next Entry

Pain after sex— 4.5 years with Mirena

Hi all! I'm 29, nulliparous, and I've had my Mirena for nearly 4 and a half years— I'll be getting it removed this October (if not a month or two sooner; my husband and I are planning on trying to get pregnant at that point rather than getting another IUD).

My side effects with the IUD so far have been pretty mild— the biggest one is cramping; I get cramps and can feel my IUD whenever I have anything weird going on in my digestive tract (constipation, diarrhea, etc.— I'm lactose intolerant, and accidental dairy ingestion is a sure path to IUD cramps).

But I haven't previously had cervical pain, or pain after sex. This evening, a few minutes after I finished having sex with my husband, I started having really intense cramps. We had sex pretty quickly after eating dinner, which we don't normally do, so I thought it was my normal digestive issues causing IUD pain, but it was worse than it's ever been (still like... maybe a 5 on the pain scale, where my cramps are normally more like a 3 or very occasionally 4), and I don't actually seem to be having any digestive issues.

I felt my strings, and they are in place, but when I touched my cervix in the process of feeling the strings, it was very tender.

So... reading around this comm, none of this seems too surprising— cramping after sex, cervical pain, etc. are common IUD side effects. But I've had my Mirena for 4.5 years, and I don't think I've ever had pain after sex, or cervix tenderness, or cramping quite this bad. And the change is what makes me worry. Is it still nothing to worry about, or should I go see my doctor soon? Since we're planning to start a family soon, I'm particularly worried about any IUD problems that could lead to fertility issues.

Thanks!

Comments

( 1 comment — Leave a comment )
snarky_24
Feb. 15th, 2017 04:19 pm (UTC)
Hmmm... Is it possible that the sex itself caused the cervical tenderness (e.g., were you in a position where it might have been... irritated)? I know that in my case, that could cause cramping as well. (long-term Mirena user here)

That said, if it continues or for peace of mind's sake, I might go get checked out. If you're worried about it, you could also get the IUD removed now and use other methods for a few months, since you're not planning on keeping it long term. Pain and cramping after sex is no fun, whether it's causing any other problems or no.
( 1 comment — Leave a comment )

Latest Month

February 2017
S M T W T F S
   1234
567891011
12131415161718
19202122232425
262728    

Profile

IUDdivas
iud_divas
IUD Divas

Page Summary

Powered by LiveJournal.com